Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Error estimates arising from certain pseudorandom sequences in a quasirandom search method

Author: Ricardo A. Mitchell
Journal: Math. Comp. 55 (1990), 289-297
MSC: Primary 65C10; Secondary 11K45
MathSciNet review: 1023765
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we apply number-theoretic results to estimate the dispersion, a measure of denseness for sequences in a bounded set, of the Halton and Hammersley sequences in the hypercube $ {I^s} = {[0,1]^s}$. It is seen that they attain the minimal order of magnitude for the dispersion.

References [Enhancements On Off] (What's this?)

  • [1] H. Niederreiter, A quasi-Monte Carlo method for the approximate computation of the extreme values of a function, Studies in Pure Mathematics (To the Memory of Paul Turán), Birkhäuser Verlag, Basel, 1983, pp. 523-529. MR 820248 (86m:11055)
  • [2] -, Quasi-Monte Carlo methods and pseudo-random numbers, Bull. Amer. Math. Soc. 84 (1978), 957-1041. MR 508447 (80d:65016)
  • [3] H. Niederreiter and W. Philipp, Berry-Esseen bounds and a theorem of Erdös and Turán on uniform distribution $ \bmod \, 1$, Duke Math. J. 40 (1973), 633-649. MR 0337873 (49:2642)
  • [4] L. Kuipers and H. Niederreiter, Uniform distribution of sequences, Wiley, New York, 1974. MR 0419394 (54:7415)
  • [5] L. K. Hua and Y. Wang, Applications of number theory to numerical analysis, Springer-Verlag, Berlin, 1981. MR 617192 (83g:10034)
  • [6] H. Niederreiter, On a measure of denseness for sequences, Topics in Classical Number Theory (Budapest, 1981), Colloq. Math. Soc. János Bolyai, vol 34, North-Holland, Amsterdam, 1984, pp. 1163-1208. MR 781180 (86h:11058)
  • [7] -, Quantitative versions of a result of Hecke in the theory of uniform distribution $ \bmod \, 1$, Acta Arith. 28 (1975), 321-339. MR 0389778 (52:10609)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65C10, 11K45

Retrieve articles in all journals with MSC: 65C10, 11K45

Additional Information

Keywords: Global optimization, dispersion, discrepancy, pseudorandom sequence, Chinese remainder theorem, denseness
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society